Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 99, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 12, 2021, 4:40 AM EDT. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2021, 4:40 AM EDT (08:40 UTC)
- Expired
- Jul 12, 2021, 5:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 132 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:28 AM EDT | MARINE TSTM WIND 41 | 1 Sw Grassy Key, FL | A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH, WAS RECORDED BY THE WEATHERFLOW MESONET STATION AT CRAWL KEY AT 528 AM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WHUS52 KKEY 120840
SMWKEY
GMZ032-043-044-052>054-072>074-120945-
/O.NEW.KKEY.MA.W.0099.210712T0840Z-210712T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
440 AM EDT Mon Jul 12 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Craig Key to Halfmoon
Shoal out 60 nm...
Straits of Florida from Ocean Reef to Craig Key out 60 nm...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
* Until 545 AM EDT.
* At 439 AM EDT, strong thunderstorms were located along a line
extending from 13 nm southeast of Floyd's Wall Northeast to near
Rips to 25 nm southwest of Marathon Humps, moving northwest at 25
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Bonefish Tower, Wood's Wall East Crack, Tennessee Reef Light, 409
Humps, East Turtle Shoal Light, Floyd's Wall Southwest and Sombrero
Key Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor as quickly, and as safely as
possible. When downpours reduce visibility, slow down.
&&
LAT...LON 2418 7994 2414 8000 2402 8017 2397 8100
2421 8168 2479 8106 2474 8047 2436 7975
TIME...MOT...LOC 0839Z 114DEG 26KT 2450 8009 2455 8055 2410 8105
HAIL...0.00IN
WIND...>34KTS
$$
JacobsonWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 11, 10:33 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 10:33 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Key West FL 1033 PM EDT Sun Jul 11 2021 .DISCUSSION... Currently - A surface through lower level Atlantic ridge extends westward across Florida and continues through the Gulf of Mexico. This is producing moderate easterly breezes across the Keys and surrounding waters. Despite a mid and upper level low moving northwestward through the northern Bahamas with a subtle lower level reflection, lower level moisture has decreased quite a bit with the arrival of some drier air. Available CAPE is lower this evening with some lower level inhibition. As a result, convective coverage on local radars is quite a bit lower than last evening. Most of the activity is relegated to the deep gulf waters and over our eastern Florida Straits. Short Term Update - The mid and upper level low will continue to roll northwestward towards the central Florida coast through the overnight and any lower level reflection will wash out as the upper level low moves further into the ridge. Forecast soundings and plan views suggest lower level moisture will increase modestly and inhibition will weaken. The ridge will maintain moderate easterly breezes, likely a touch of freshening. Consequently, shower activity should trend upwards overnight. For now, the current low chance PoPs appears to be on track. Overnight lows will be in the upper 70s to near 80, with some places experiencing some rain cooling. No update planned for the local forecast. && .MARINE... An Atlantic ridge across Florida will maintain easterly breezes across Keys waters through the overnight period. Winds will likely come up a bit over the next couple of hours. For this, a caution will remain in place for the nearshore Gulf waters, Hawk Channel and the Florida Straits. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight and tomorrow morning. Dry conditions will dominate overnight, with little shower or thunderstorm coverage expected. Beginning tomorrow morning, the atmosphere begins to moisten again, and rain chances will increase. This is reflected in the terminal forecasts with the inclusion of vicinity showers beginning at 10Z for both terminals. Surface winds will be from the east near 10 knots, with occasional gusts around 15 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Devanas Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 12, 4:25 AM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EDT Mon Jul 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory may be required tonight for the Straits of Florida, Hawk Channel, and Bayside waters for easterly winds near 20 knots. Scattered thunderstorms are expected across portions of the Florida Keys and adjacent coastal waters today and tonight. The primary thunderstorm hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected Monday through Wednesday and isolated thunderstorms are expected Wednesday night through Sunday. The primary thunderstorms hazards will be lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
In the hours before
Local storm report, Jul 12, 4:36 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
07/12/2021 M41 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH WAS RECORDED
BY THE SAND KEY C-MAN STATION AT 420 AM EDT.
&&
JACOBSONThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jul 12, 4:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jul 12, 5:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Jul 12, 5:24 AM EDT | Special Weather Statement | KEY | 36 min | |
| Jul 12, 5:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 5:48 AM EDT | Special Weather Statement | KEY | 42 min | |
| Jul 12, 6:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Jul 12, 7:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 8:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 12:58 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 12, 1:50 PM EDT | Special Marine Warning | KEY | 25 min | |
| Jul 12, 2:14 PM EDT | Special Marine Warning | KEY | 14 min | |
| Jul 12, 3:40 PM EDT | Special Marine Warning | KEY | 35 min | |
| Jul 12, 4:11 PM EDT | Special Marine Warning | KEY | 15 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.